Hi, my name is Jessi. I am currently taking Finacea gel 15% and Differin .1% to help control my mild acne and PIH problems. About a 1 1/2 weeks ago, it seemed like i had a whitehead/pustule..it was inflammed a little bit with a white tip/plug it seemed. It didnt hurt or sting, it just bothered me and since i'm on these meds it my skin was obviously getting dry. So the one day last week I wanted to pull the little white tip out of the pimple and it seemed the entire layer of skin peeled off. It stinged a little bit and so instead of putting the finacea or differin on it, I used some CVS 2%salicylic pads my brother had bought. That stinged it and made it white and bubbly. It must have irritated it or I got some irritant dermatosis from it. I'm not sure. But anyways it took about 5-6 days to acutally get a layer of skin to reform on top. It ended up leaving a mark(reddish-brown) I'm thinking to PIH, so I've been using the Finacea gel and Differin in hope of it returning to its original pigment. Is that right to do? So that had happened to me. At night since i use Differin I had used Aclovate cream to help with the inflammation and redness on that spot. I tried that for a few days and then just gave up. I saw a tiny improvement but nothing to get excited about. So i put a bandaid (with neosporin) on that area of my chin to see if the next day i'd see any improvement. I didn't really. But as i removed the bandage the area of skin close to it(bottom cheek) got red like a circle with lines and starting to burn(there was one little pimple like spot that burned but it didnt seem like a pimple bc it seems watery/oozy like so i put some neosporin on to kill any infection. Well that didnt help bc then it started to get worse and worse with the neosporin i got a huge red circle. About 5 days later its still red, and its making me think ...is it PIH or just a rash/dermatosis that will take weeks and weeks to heal...i am type 1 diabetic. Please help!
Since you are a diabetic,so any skin wound will take a bit longer to heal.As the mark is red in color,so it doesn’t dound like post inflammatory hyperpigmentation but from the symptoms that you have described,it sounds like contact dermatitis.
Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves.If the symptoms still persist then you can apply mild steroid like dermacort.
If the symptoms persist then pls get it evaluated from a dermatologist.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.